Chemotherapy

A support group for everything about chemotherapy, being treated and side effects. Tell others about your experiences and get answers to your questions.

Oxaliplatin reaction

PuffyPanda
Posted by

My father started his first chemotherapy treatment today. He is on Oxaliplatin and Capecitabine 

He had a needle inserted into a vein in his wrist and had the anti sickness IV, glucose and the 2hr chemo Oxaliplatin drip followed by another glucose drip.

Half way through the Oxaliplatin drip the nurse applied a heat pack to his arm. When the heat pack started cooling down he had a tingling sensation start from his wrist up to his elbow. He asked the nurses about it but they said it should be fine. As we were leaving the hospital he told me it had started to get worse. Like a feeling of being stung by nettles from his wrist to his elbow. 

We rang the emergency helpline as he was unsure if its a normal sensation. They asked him his temperature which was 37.4 hes had no swelling or bruising or redness so they said they will phone him back later to check on him. 

Since then he applied a hot water bottle to his arm as he felt it may help to ease the tingle. He now has a red blotchy rash on his arm where the tingle is happening.

The nurse has suggested that they may need to tweak the infusion next time and this may be the cause.

I just wanted to post here to see if anyone has experienced this themselves or if anyone has any advice, many thanks!! 

latchbrook
Posted by

Hi 

I'm sorry to read about your dad's reaction to his chemotherapy treatment but it's good that they might be able to tweak the infusion next time.

I don't have any experience with these drugs but noticed that your post hadn't had any replies yet. Could I suggest that you also post this in the bowel cancer group, which I see you're a member of, as it's a much busier group than this one and you might have more chance of finding someone who's had the same experience as your dad.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?